MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON 828804PL; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON 828804PL; INTERNAL CSF DRAINAGE
Catalog Number 828804PL
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Balance Problems (4401)
Date of Event 02/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas valve (id 828804pl) was implanted in (b)(6) 2024 at setting 3 due to hydrocephalus.The valve worked well until around (b)(6) 2025 when the patient began having issues like frequent falls.Clinicians changed setting to 2.The patient still had large ventricles and shunt study confirmed that fluid was not flowing properly through the valve.Manometer confirmed during revision surgery that valve was not working properly, therefore, the valve was explanted and replaced on (b)(6) 2026.
 
Additional Manufacturer Narrative
The certas valve, id (b)(6) was returned for evaluation.Failure analysis: the position of the cam when the valve was received was at setting 3.The valve was visually inspected; the siphon guard was slightly bent.One needle hole in the needle chamber.The valve passed the test for programming, occlusion, leak, reflux pressure test and siphon guard, root cause analysis: no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the reported issue could be due to biologicals debris as noted in the ifu: "complications of implanted shunt systems include mechanical failure, shunt pathway obstruction, infection, foreign body (allergic) reaction to implants, and csf leakage along the implanted shunt pathway.".
 
Event or Problem Description
Na.

Brand Name
CERTAS PLUS INLINE WITH SIPHON 828804PL
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24469567
Report Number3013886523-2026-00036
Device Sequence Number13101579
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public10381780521174
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828804PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale